Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 30, 2016, 5:27 AM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 5:27 AM EDT (09:27 UTC)
- Expired
- Mar 30, 2016, 6:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
174 WWUS82 KMFL 300927 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 527 AM EDT WED MAR 30 2016 FLZ067-068-168-301000- INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH COUNTY- 527 AM EDT WED MAR 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH COUNTY... AT 526 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENACRES...OR NEAR WELLINGTON...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...PALM BEACH... OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...LANTANA... ATLANTIS...HAVERHILL...CLOUD LAKE...GUN CLUB ESTATES...PALM BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES...ROYAL PALM ESTATES...DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2676 8003 2652 8003 2655 8026 2673 8025 TIME...MOT...LOC 0926Z 270DEG 15KT 2664 8017 $$ RAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:39 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 30, 4:39 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 439 AM EDT WED MAR 30 2016 .DISCUSSION... TODAY-TONIGHT...UPPER LEVEL SHORTWAVE CURRENTLY CROSSING THE PENINSULA LEADING TO CONTINUING SHOWER DEVELOPMENT ALONG THE WEAKENING FRONTAL BOUNDARY FROM AROUND NAPLES TO PALM BEACH THIS MORNING. THE SHORTWAVE IS FORECAST TO MOVE EAST OF THE STATE LATER THIS MORNING, ALONG WITH THE UPPER JET, PLACING THE REGION IN AN OVERALL LESS FAVORABLE CONVECTIVE ENVIRONMENT THAN YESTERDAY. HOWEVER, POOLED MOISTURE AND LOW LEVEL CONVERGENCE WILL REMAIN ALONG THE REMNANT FRONTAL BOUNDARY BOUNDARY AS IT WEAKENS INTO THIS AFTERNOON. MODELS SHOW THE BOUNDARY SINKING FURTHER INTO SOUTH FLORIDA DURING THE DAY, PROVIDING FOCUS FOR SHOWER AND STORM DEVELOPMENT THROUGH THE REST OF THE DAY. ACTIVITY WILL GENERALLY FAVOR THE EAST COAST AIDED BY COASTAL CONVERGENCE AS LOW LEVEL EASTERLY FLOW INCREASES. TEMPERATURES REMAIN COOL ENOUGH ALOFT THAT A STRONG STORM OR TWO IS NOT OUT OF THE QUESTION, BUT THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN ALONG THE EAST COAST. CLOUD COVERAGE AND PRECIP WILL HOLD TEMPS DOWN IN THE LOW 80S TODAY. THURS-FRI...SUBTLE UPPER LEVEL RIDGE MOVES BACK IN FOR LATE WEEK ALONG WITH THE SURFACE RIDGE NOSING BACK INTO THE REGION. OVERALL RESULT WILL BE A DRIER AND MORE SUPPRESSED ATMOSPHERE, WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS BOTH AFTERNOONS. SEA BREEZE DEVELOPMENT OVER BOTH COASTS ALONG WITH WEST-SOUTHWEST STEERING FLOW WILL FAVOR ACTIVITY OVER THE LAKE OKEECHOBEE REGION INTO PALM BEACH COUNTY. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE INTERIOR AND WEST COAST IN THE MID-UPPER 80S. A LITTLE STRONGER SOUTHEASTERLY COMPONENT ON THURSDAY WILL HOLD EAST COAST TEMPS IN THE LOW 80S FOR THURSDAY, WITH MORE SOUTHERLY FLOW AND LIMITED RAIN COVERAGE ON FRIDAY ALLOWING EVERYONE TO REACH INTO THE UPPER 80S WITH A FEW LOCATIONS LIKELY TOUCHING 90F. THIS WEEKEND-NEXT WEEK...ANOTHER SERIES OF UPPER LEVEL SHORTWAVES SWING THROUGH THE CENTRAL AND EASTERN US AT THE END OF THE WEEK DRIVING A BROAD FRONTAL SYSTEM THROUGH THE DEEP SOUTH. THE FRONT MOVES INTO THE FL PENINSULA OVER THE WEEKEND, INCREASING SHOWER AND THUNDERSTORM CHANCES ESPECIALLY ON SUNDAY. LOTS OF UNCERTAINTY IN HOW QUICKLY, IF AT ALL, THE FRONT MOVES THROUGH SOUTH FLORIDA INTO NEXT WEEK. GIVEN THE TIME OF YEAR, WILL LEAN TOWARDS THE FRONT WASHING OUT OVER THE REGION AND AT LEAST ISOLATED RAIN CHANCES LINGERING OVER THE REGION. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MINIMA BUT CLOSER TO AVERAGE FOR MAXIMA DUE TO FROPA...NE FLOW...AND ABUNDANT CLOUDINESS. && .MARINE... GUSTY EAST-NORTHEAST FLOW DEVELOPS INTO THIS AFTERNOON AS FRONTAL BOUNDARY WASHES OUT ACROSS SOUTH FLORIDA. WINDS PICK UP TO 15-20KTS OVER THE ATLANTIC WATERS LATER THIS AFTERNOON AND EVENING. WINDS BECOME SE 15KTS OVER ALL THE WATERS ON THURSDAY, VEERING MORE SOUTH INTO FRI AT 10-15KTS AHEAD OF THE NEXT FRONT THAT APPROACHES THIS UPCOMING WEEKEND. GUSTY WINDS WILL DRIVE SEAS UP TO 4-6FT OVER THE ATLANTIC WATERS THIS AFTERNOON AND EVENING DIMINISHING TO 2-3FT ON THURSDAY WITH THE WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE. SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE TODAY, WITH THE HIGHEST COVERAGE OVER THE ATLANTIC WATERS. FOR THURSDAY AND FRIDAY, COVERAGE SHIFTS MAINLY OVER THE INTERIOR AND LAKE OKEECHOBEE REGION. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 72 86 74 / 60 50 30 10 FORT LAUDERDALE 82 74 86 76 / 70 50 20 10 MIAMI 82 74 87 75 / 70 40 20 10 NAPLES 84 68 86 72 / 40 30 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 30, 5:24 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 524 AM EDT WED MAR 30 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 302130- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 524 AM EDT WED MAR 30 2016 ...MODERATE RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES STARTING TODAY. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARD WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL. WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE WITH BOUNDARY INTERACTIONS TODAY ALONG THE ATLANTIC COAST OF SOUTH FLORIDA. HAIL: SMALL HAIL IS POSSIBLE WITH STRONG THUNDERSTORMS TODAY. FLOODING: SLOW-MOVING SHOWERS AND THUNDERSTORMS COULD PRODUCE LARGE RAINFALL AMOUNTS OVER PORTIONS OF METRO SOUTH FLORIDA WHICH HAVE ALREADY EXPERIENCED HEAVY RAINFALL IN THE PREVIOUS FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA BRINGING THE CONTINUING THREAT FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH THE UPCOMING WEEKEND. THE PRIMARY RISK FROM THESE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING, GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL. INCREASING EASTERLY FLOW MID TO LATE WEEK WILL BRING LESS THAN FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT THREAT ALONG THE ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Mar 29, 11:37 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1137 PM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 5 SW COUNTRY WALK 25.58N 80.48W
03/29/2016 E0.75 INCH MIAMI-DADE FL PUBLIC
PENNY SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
KROME AVE AND SW 198 ST.
0243 PM TSTM WND GST 3 N REDLAND 25.56N 80.50W
03/29/2016 E50 MPH MIAMI-DADE FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED A WIND GUST OF 45-55 MPH IN THE
REDLANDS AS WELL AS NICKEL SIZED HAIL.
0243 PM HAIL 3 N REDLAND 25.56N 80.50W
03/29/2016 E0.88 INCH MIAMI-DADE FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED NICKEL SIZED HAIL IN THE
REDLANDS.
0249 PM HAIL 3 E PEMBROKE PINES 26.01N 80.30W
03/29/2016 E0.25 INCH BROWARD FL PUBLIC
PEA SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
HIATUS ROAD AND JOHNSON STREET IN PEMBROKE PINES.
0250 PM HAIL 3 NW BOCA WEST 26.41N 80.19W
03/29/2016 E0.75 INCH PALM BEACH FL BROADCAST MEDIA
RELAYED REPORT ON FACEBOOK BY BROADCAST MEDIA OF HAIL
HITTING CAR ON CLINT MOORE ROAD AND LYONS ROAD IN WEST
BOCA. SEVERAL OTHER REPORTS OF SIMILAR SIZED HAIL AROUND
THE SAME TIME IN THE WEST BOCA AREA.
0252 PM HAIL 5 NNW BOCA WEST 26.45N 80.19W
03/29/2016 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL NEAR
THE INTERSECTION OF ATLANTIC AVE AND LYONS RD IN DELRAY
BEACH.
0252 PM HAIL 1 E REDLAND 25.52N 80.49W
03/29/2016 E0.75 INCH MIAMI-DADE FL BROADCAST MEDIA
DIME SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
SW 264TH ST AND SW 187TH AVE.
0300 PM TSTM WND GST 1 ESE FLORIDA CITY 25.45N 80.46W
03/29/2016 M46 MPH MIAMI-DADE FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH AT
WEATHERBUG SITE MIAMI DADE FIRE RESCUE SITE 65 IN
FLORIDA CITY.
0300 PM TSTM WND DMG 3 NW BOCA WEST 26.41N 80.20W
03/29/2016 PALM BEACH FL BROADCAST MEDIA
A LARGE TREE WAS KNOCKED DOWN NEAR THE INTERSECTION OF
CLINT MOORE RD AND US 441 IN WEST BOCA.
0306 PM HAIL 1 NNE FLORIDA CITY 25.46N 80.48W
03/29/2016 E0.75 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL NEAR
THE INTERSECTION OF KROME AVE AND SW 312 ST
0308 PM HAIL HOMESTEAD 25.48N 80.47W
03/29/2016 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL NEAR
THE INTERSECTION OF SW 312 ST AND US 1 IN HOMESTEAD.
0345 PM LIGHTNING 1 E BOCA WEST 26.38N 80.14W
03/29/2016 PALM BEACH FL NEWSPAPER
*** 3 INJ *** LIGHTNING STRUCK 3 BOCA RATON
FIREFIGHTERS IN THE BACKYARD OF A HOME IN 3100 BLOCK OF
NW 27 AVE IN THE STRATHMORE SUBDIVISION IN BOCA RATON.
THE VICTIMS WERE STANDING UNDER AN OVERHANG WHEN THE
LIGHTNING STRUCK. ALL THREE FIREFIGHTERS WERE KNOCKED
OFF THEIR FEET AND ONE FLEW 15 FEET IN THE AIR AND
STARTED HAVING A SEIZURE. TWO SUSTAINED MINOR INJURIES
AND ARE SUFFERING HEARING PROBLEMS. THE THIRD IS
CONSCIOUS AND UNDERGOING TESTS. TIME IS ESTIMATED
BETWEEN 337 PM AND 4 PM.
0409 PM TSTM WND GST 2 ENE NAPLES 26.15N 81.78W
03/29/2016 M45 MPH COLLIER FL ASOS
A THUNDERSTORM PRODUCED A WIND GUST OF 45 MPH AT NAPLES
MUNICIPAL AIRPORT
0424 PM TSTM WND GST 3 N MARCO ISLAND 25.98N 81.73W
03/29/2016 M51 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 51 MPH AT THE
ISLES OF CAPRI FIRE STATION 90 WEATHERBUG SITE.
0525 PM MARINE TSTM WIND 12 E LAKEPORT 26.96N 80.94W
03/29/2016 M47 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 47 MPH AT SOUTH
FLORIDA WATER MANAGEMENT DISTRICT SITE L005 OVER LAKE
OKEECHOBEE.
0540 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
03/29/2016 M50 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 50 MPH AT THE
SOUTH FLORIDA WATER MANAGEMENT DISTRICT SITE LZ40 OVER
LAKE OKEECHOBEE.
&&
EVENT NUMBER MFL1600227 MFL1600223 MFL1600224 MFL1600226 MFL1600232
MFL1600225 MFL1600228 MFL1600229 MFL1600235 MFL1600230 MFL1600231
MFL1600237 MFL1600233 MFL1600234 MFL1600236 MFL1600238
RAGSpecial weather statement, Mar 30, 5:27 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 527 AM EDT WED MAR 30 2016 FLZ067-068-168-301000- INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH COUNTY- 527 AM EDT WED MAR 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH COUNTY... AT 526 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREENACRES...OR NEAR WELLINGTON...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...PALM BEACH... OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...LANTANA... ATLANTIS...HAVERHILL...CLOUD LAKE...GUN CLUB ESTATES...PALM BEACH INTERNATIONAL AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES...ROYAL PALM ESTATES...DOWNTOWN WEST PALM BEACH AND SCHALL CIRCLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2676 8003 2652 8003 2655 8026 2673 8025 TIME...MOT...LOC 0926Z 270DEG 15KT 2664 8017 RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:34 AM EDT | Special Marine Warning | MFL | 86 min | |
| Mar 30, 7:43 AM EDT | Special Marine Warning | MFL | 47 min | |
| Mar 30, 6:35 PM EDT | Areal Flood Advisory | MFL | Broward | 5 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.